Hail, Caswell
- When
- May 10, 2:50 PM EST
- Where
- Caswell County, 0.05 mi NE of Gatewood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -79.399
Isolated to widely-scattered severe thunderstorms developed ahead of a strong cold front making its way across the Appalachian chain during the evening of May 10th. The strongest thunderstorm activity occurred as an upper level disturbance passed across the forecast region during the early afternoon, however limited instability prevented most of the thunderstorms from reaching severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Isolated to widely-scattered severe thunderstorms developed ahead of a strong cold front making its way across the Appalachian chain during the evening of May 10th. The strongest thunderstorm activity occurred as an upper level disturbance passed across the forecast region during the early afternoon, however limited instability prevented most of the thunderstorms from reaching severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 10, 1:37 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 237 PM EDT SAT MAY 10 2014 .SYNOPSIS... A FRONTAL BOUNDARY WILL BE MOVING TOWARD THE CENTRAL APPALACHIANS TODAY...ORIENTING ITSELF WEST TO EAST FROM THE OHIO VALLEY TO MID ATLANTIC SUNDAY. A RIDGE BUILDS SUNDAY INTO MONDAY SENDING THIS FRONT NORTH. A STRONGER COLD FRONT ARRIVES IN THE WEDNESDAY TIME FRAME...SLOWING DOWN AS IT MOVES EAST OF THE APPALACHIANS LATER IN THE WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1100 AM EDT SATURDAY... ABUNDANT MOISTURE OVER AND WEST OF THE MOUNTAINS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL RESULT IN WIDESPREAD SHOWERS THIS AFTERNOON. PRONOUNCED SHORTWAVE ENERGY IS LIFTING NORTHEAST THROUGH THE OHIO VALLEY. BANDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS EXTEND SOUTH THROUGH THE EASTERN OHIO VALLEY AND INTO THE CENTRAL APPALACHIANS. PWATS OF 1.0 TO 1.4 COUPLED WITH MOISTURE CONVERGENCE AND DYNAMIC LIFT AHEAD OF SHORTWAVE ENERGY ALOFT WILL RESULT IN REGENERATION OF ACTIVITY THROUGH THE AFTERNOON AND EVENING...ENDING ONLY AFTER SHORTWAVE EXITS THE REGION TOWARD MIDNIGHT TONIGHT. SEVERE POTENTIAL TODAY WILL BE LIMITED BY CLOUD COVER...ALTHOUGH WILL HAVE TO MONITOR SHOWER ACTIVITY AS IT MOVES EAST OF THE MOUNTAINS LATER IN THE AFTERNOON. VISIBLE IMAGERY DOES INDICATE MORE CLOUD BREAKS FROM THE PIEDMONT EAST...THUS SUPPORTING WARMER TEMPERATURES THERE. DCAPE...OR THE POTENTIAL TO DRIVE STRONGER THUNDERSTORM DOWNDRAFTS...IS RUNNING PRETTY HIGH SOUTHEAST OF DANVILLE...VALUES OF 800-1200 J/KG. THIS SUGGESTS SHOWER ACTIVITY WHICH MOVES INTO THIS SORT OF AIRMASS WILL HAVE POTENTIAL FOR STRONG GUSTY WINDS. . NO CHANGES WERE MADE TO THE FORECAST TEMPS TODAY. LOW LEVEL THICKNESSES SUPPORT HIGHS IN THE LOW/MID 70S MOUNTAINS TO THE LOW 80S EAST OF THE BLUE RIDGE. CLOUDS AND SHOWERS IN THE MOUNTAINS MAY HOLD TEMPERATURES IN THE 60S...ESP ACROSS THE HIGHEST ELEVATIONS. PASSAGE OF THE UPPER TROUGH AND ASSOCIATED SURFACE FRONT TONIGHT WILL INTRODUCE A WESTERLY DOWNSLOPE WIND SHIFT THAT WILL HELP SHOWER AND THUNDERSTORM ACTIVITY DIMINISH QUICKLY THROUGH THE EVENING. TEMPERATURES OVERNIGHT WILL REMAIN MILD...HOLDING GENERALLY IN THE 50S. MAY SEE A PATCH OF LIGHT FOG AROUND SUNRISE SUNDAY IN AREAS THAT RECEIVE A HEAVY DOWNPOURS TODAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 430 AM EDT SATURDAY... A GENERALLY SUMMERLIKE WEATHER PATTERN EXPECTED THROUGH THE PERIOD AS THE UPPER FLOW ACROSS THE CONTIGUOUS U.S. UNDERGOES CONSIDERABLE AMPLIFICATION FROM A WESTERN U.S. TROUGH TO AN EASTERN U.S. RIDGE. THE PATTERN WILL BE SLOW TO CHANGE THROUGH THE PERIOD AND THE UPPER TROUGH WILL REMAIN WEST OF THE AREA THROUGH THIS PERIOD. WHAT IS LEFT OF THE SATURDAY COLD FRONT WILL RETREAT NORTHWARD AS A WARM FRONT BY SUN AFTERNOON. ALONG THIS VERY WEAK...DIFFUSE BOUNDARY... THERE IS THE POTENTIAL FOR SHRA/TSRA ENHANCEMENT...ESPECIALLY ACROSS THE ALLEGHANYS WHERE THE UPPER SUPPORT WILL BE SLIGHTLY BETTER. HOWEVER...WITH HEIGHTS BUILDING ALOFT...CONVECTION WILL BE LARGELY DIURNAL AND DRIVEN ALMOST ENTIRELY BY DIFFERENTIAL HEATING ACROSS THE MOUNTAINS. HAVE LOWERED POPS FROM WHAT WAS EARLIER ADVERTISED...MAINLY TO SLIGHT CHC POPS WEST AND NON-MENTIONABLE POPS EAST. FOR TUE...UPPER RIDGE CONTINUES TO AMPLIFY ACROSS THE REGION...WITH A 588DM UPPER RIDGE CENTERED ACROSS NC/SC AREA...RIDGING NORTHWARD INTO THE EASTERN GREAT LAKES. 850MB TEMPS REMAIN IN THE +16C TO +17C RANGE AND THE ATMOSPHERE IS STRONGLY CAPPED WITH 500MB TEMPS THE WARMEST I HAVE SEEN SO FAR THIS YEAR...AROUND -10C. WITH NO FORCING...ANY CONVECTION WILL BE ENTIRELY DRIVEN BY DIFFERENTIAL HEATING ACROSS THE WESTERN MOUNTAINS...TYPICAL SUMMERTIME PULSE THUNDERSTORMS WITH SLIGHT CHC COVERAGE THE MOST EXPECTED...NONE ACROSS THE PIEDMONT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS IN THE 70S MOUNTAINS AND 80S ELSEWHERE...NEAR 90 ACROSS THE PIEDMONT. LITTLE CHANGE EXPECTED SUN-TUE...WITH MON AND TUE THE WARMEST AND NEAR CARBON COPIES OF EACH OTHER. NIGHTS WILL BE MILD WITH LOWS IN THE 50S MOUNTAINS AND 60S PIEDMONT...BUT NOT APPRECIABLY HUMID UNDER THE UPPER RIDGE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 430 AM EDT SATURDAY... GFS/ECMWF STILL EXHIBITING SOME DIFFERENCES...BUT WPC PREFERENCE IS THE ECMWF ENSEMBLE IN THE LONG TERM. THE ECMWF IS NEARLY A FULL DAY SLOWER THAN THE GFS THROUGH THE PERIOD...WHICH HAS SIGNIFICANT IMPLICATIONS ON THE TIMING OF THE DEEP CENTRAL U.S. TROUGH INTO THE EASTERN U.S. TROUGH AND THE SPEED WITH WHICH IT WILL MOVE THROUGH THE CWA. THUS...LARGELY FOLLOWING THE ECMWF SOLUTION...WILL LEAVE THE MAJORITY OF THE CWA STILL UNDER THE INFLUENCE OF THE EASTERN U.S. RIDGE WEDNESDAY. THERE SHOULD BE AN INCREASE IN CONVECTION ACROSS THE WESTERN AREAS/MOUNTAINS AS THE UPPER TROUGH SLIDES INTO THE KY/TN VALLEY AND THE WESTERN THIRD OF THE CWA COMES UNDER INCREASINGLY DEEP SOUTHERLY FLOW ALOFT. EASTERN AREAS SHOULD REMAIN LARGELY CAPPED...VERY WARM...AND STABLE. THU-FRI SHOULD BRING WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS TO THE CWA AS THE ECMWF DEPICTS AN UPPER LOW CLOSING OFF ACROSS THE OH VALLEY...THEN SLOWLY ROTATING NORTHWARD INTO THE NORTHEAST U.S. BY FRIDAY. THIS LATEST THINKING REQUIRED CONSIDERABLE ADJUSTMENT TO THE POPS IN THE DAY 5-7 PERIOD...LOWERING POPS WED...AND RAISING TO LIKELY/CATEGORICAL FOR THU/FRI. WHILE INSTABILITY IS NOT OVERLY IMPRESSIVE...ESPECIALLY VIA THE GFS...THE ECMWF CONTINUES TO ADVERTISE A NEGATIVELY TILTED TROUGH ROTATING THROUGH THE CWA THU NIGHT/FRI ALONG WITH MODEST DEEP LAYER SHEAR. THUS...THE MOST SIGNIFICANT THREAT FOR ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE THURSDAY. WITH RESPECT TO QPF...LATEST WPC 5-7 RAINFALL TOTALS INDICATE POTENTIAL FOR 2-4 INCHES OF RAIN THU-FRI ACROSS THE CWA. ANY THUNDERSTORMS WED IN THE MOUNTAINS WOULD SIMPLY ADD TO THESE TOTALS...SO THINKING IS STILL THAT THE MOST SIGNIFICANT THREAT WITH THIS SYSTEM WILL BE HEAVY RAIN...ESPECIALLY WITH AN EXTENDED PERIOD OF DEEP SOUTHERLY FLOW PARALLEL TO THE MOUNTAINS. TEMPERATURES WED WILL CONTINUE TO BE ABOVE NORMAL EAST OF THE MOUNTAINS AS THE UPPER RIDGE DOMINATES THE AREA. SLIGHTLY COOLER TEMPERATURES EXPECTED ACROSS THE ALLEGHANY WITH INCREASED CLOUD COVER AND BETTER CHANCES FOR AFTERNOON SHRA/TSRA. A GRADUAL COOL DOWN EXPECTED THU-FRI AS THE UPPER LOW DEVELOPS ACROSS THE REGION...WITH TEMPERATURES DROPPING TO BELOW NORMAL LEVELS JUST BEYOND THE EXTENDED PERIOD...AND LIKELY REMAINING THERE FOR SEVERAL DAYS AS A LARGE DEEP AREA OF LOW PRESSURE PERSISTS ACROSS THE NORTHEAST U.S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 200 PM EDT SATURDAY... NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH SUNSET. MODELS ARE CONSISTENT WITH SHOWER ACTIVITY CONTINUING THROUGH AT LEAST 00Z/8PM...THEN DECREASING IN COVERAGE BETWEEN 8PM AND MIDNIGHT. MOSTLY VFR CIGS EXPECTED OUTSIDE SHRA/TSRA ACTIVITY. DURING HEAVIER SHRA/TSRA EXPECT CIGS TO POTENTIALLY LOWER TO MVFR FOR BRIEF INTERVALS. AFT 04Z/MIDNIGHT...MOIST GROUND AND DECREASING WINDS WILL ALLOW FOR DEVELOPMENT OF SHALLOW GROUND FOG...FAVORING THOSE SITES WITH THE LIGHTEST WINDS...NAMELY LWB/LYH/BCB. MOSTLY MVFR BR...BUT POTENTIAL EXISTS FOR IFR BR AFT 06Z...ESPECIALLY THOSE SITES NOTED ABOVE. ANY FOG SUNDAY MORNING IS EXPECTED TO DISSIPATE BY 14 UTC/10AM WITH WIDESPREAD VFR CONDITIONS FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. EXTENDED AVIATION DISCUSSION... UPPER RIDGE ALOFT STRENGTHENS OVER THE REGION SUNDAY THROUGH TUESDAY...PROVIDING MAINLY VFR CONDITIONS. THE UPPER RIDGE WILL SHIFT EAST OF THE REGION WEDNESDAY AS A STRONG COLD FRONT AND DEEPENING UPPER LOW MOVE INTO THE AREA FROM THE CENTRAL U.S. THIS SYSTEM HAS THE POTENTIAL TO BRING AN EXTENDED PERIOD OF SHRA/TSRA AND ASSOCIATED MVFR OR WORSE CIGS AND VSBYS TO THE REGION...LINGERING PERHAPS INTO EARLY FRIDAY BEFORE CONDITIONS IMPROVE OVERALL. && .EQUIPMENT... AS OF 950 PM EDT FRIDAY... THE PRESENT WEATHER SENSOR AT LEWISBURG WAS STILL OUT OF SERVICE. FOG...SHOWERS...THUNDERSTORMS OR ANY TYPE OF WEATHER OR OBSTRUCTION TO VISIBILITY WILL NOT BE REPORTED. HOWEVER...IF THE VISIBILITY DROPS BELOW 7 MILES...IT MAY BE INFERRED THAT THERE IS FOG AND/OR PRECIPITATION OCCURRING. THERE IS NO ESTIMATE AT THIS TIME FOR WHEN THE SENSOR WILL BE REPAIRED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/PM SHORT TERM...RAB LONG TERM...KM/RAB AVIATION...PM EQUIPMENT...AMS/WP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 528 AM EDT SAT MAY 10 2014 VAZ007-010-011-018>020-WVZ042>045-111100- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 528 AM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE COULD BECOME STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASING THREAT FOR THUNDERSTORMS AND HEAVY RAIN LATE WEDNESDAY THROUGH FRIDAY. PROJECTED RAINFALL OF 2 TO 4 INCHES ACROSS THE REGION MAY LEAD TO MINOR FLOODING LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 111100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 528 AM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASING THREAT FOR THUNDERSTORMS THURSDAY...SOME OF WHICH COULD BECOME STRONG TO SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT MAY 10 2014
WVZ043-045-102015-
GREENBRIER WV-SUMMERS WV-
314 PM EDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK HILL TO
NEAR BECKLEY TO NEAR SOPHIA...MOVING TO THE EAST AT 40 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
RUPERT...
SANDSTONE...
BUCK...
AND ELLISON.
LAT...LON 3800 8048 3748 8084 3759 8109 3761 8106
3763 8108 3771 8097 3770 8092 3768 8090
3768 8088 3774 8092 3778 8090 3782 8094
3787 8081 3787 8075 3795 8081 3798 8077
3804 8083
TIME...MOT...LOC 1912Z 292DEG 33KT 3799 8117 3782 8117 3772 8133
RSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL RINGGOLD 36.60N 79.30W
05/10/2014 E0.88 INCH PITTSYLVANIA VA PUBLIC
NICKEL SIZE HAIL
&&
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT SAT MAY 10 2014 VAZ033-034-102030- FRANKLIN VA-BEDFORD VA- 323 PM EDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 430 PM EDT * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...MOVING TO THE NORTHEAST AT 40 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEDFORD CITY... MONETA... BOONES MILL... GOODE... AND GOODVIEW. LAT...LON 3731 7930 3700 7983 3711 7999 3751 7950 TIME...MOT...LOC 1921Z 225DEG 36KT 3714 7982 RS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 1 WSW STAUNTON RIVER ST 36.70N 78.69W
05/10/2014 E0.25 INCH HALIFAX VA PARK/FOREST SRVC
HEAVY RAIN WITH SOME PEA SIZE HAIL
&&
MBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 6 SSE HALIFAX 36.69N 78.89W
05/10/2014 E0.75 INCH HALIFAX VA PUBLIC
DIME SIZE HAIL REPORTED VIA TWITTER
&&
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT MAY 10 2014
VAZ033-034-102015-
FRANKLIN VA-BEDFORD VA-
345 PM EDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUDDLESTON...MOVING TO THE EAST AT 35
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3709 7942 3706 7945 3707 7948 3706 7949
3702 7946 3701 7948 3704 7952 3704 7959
3700 7961 3700 7965 3711 7970 3716 7943
TIME...MOT...LOC 1942Z 259DEG 31KT 3710 7955
RSThe Roanoke radar (KFCX), 95 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
One tree was blown down onto a power line by thunderstorm winds.
One tree was blown down onto a power line by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509681, 509682, 509683.